MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-7431
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Dyspnea (1816)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, ¿probe installed on (b)(6) 2025.The patient complains of significant discomfort.Difficulty removing catheter on (b)(6) 2025.Presence of an incompressible hernia approximately 2cm in diameter at the 36cm mark on the probe.Consequences for the patient: significant discomfort with the probe, difficulty swallowing and breathing.Change of device.¿ per additional information received on 15apr2025, the hernia is referencing a portion of the nasogastric tube that ballooned.The tube was removed with difficulty but without surgery.The patient is better now that a new tube is in place.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 05 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.There was a damage identified approximately between 36 cm and 37 cm.The black discoloration was seen at the entirety of the tube in different locations towards the bolus tip (distal end) of the tube.At the 36-37 cm marked location, the tubing appeared to have expanded to form a balloon shape.During cutting of tube to expose the clogging/blocking activity in the tube, brownish creamy material mixed with hardened materials stuck in the tube were exhibited.The material residue was cleaned, flushed through with water.The tubing was inspected and did not see any excess embedded material other than the hardened build-ups.A root cause could not be determined.All information reasonably known as of 02 jul 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21970584
Report Number9611594-2025-00088
Device Sequence Number15493967
Product Code KNT
UDI-Device Identifier00350770460321
UDI-Public(01)00350770460321
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-7431
Device Catalogue Number40-7431
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight40 KG